Alert archive / Ohio / Areal Flood Warnings in 2021
Areal Flood Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at May 10, 2021, 4:00 AM EDT for Crawford County, Ohio. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2021, 4:00 AM EDT (08:00 UTC)
- Expired
- May 10, 2021, 5:51 PM EDT
- In force
- 14 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Crawford County, OH
The radar
The Cleveland radar (KCLE), 121 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.0 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 505 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
581
WGUS41 KCLE 100800
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
400 AM EDT Mon May 10 2021
OHC033-101700-
/O.NEW.KCLE.FA.W.0007.210510T0800Z-210510T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford OH-
400 AM EDT Mon May 10 2021
The National Weather Service in Cleveland has issued a
* Flood Warning for...
Southwestern Crawford County in north central Ohio...
* Until 100 PM EDT Monday.
* At 400 AM EDT, River gauges along the Sandusky River in Crawford
County are reporting rises on the river and minor flooding is
expected in the Bucyrus area. Between 2 and 3 inches of rain fell
in the basin on Sunday, prompting rises on the Sandusky River.
Some locations that will experience flooding include...
Bucyrus.
Flooding is expected along the Sandusky River at Bucyrus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4072 8311 4077 8311 4082 8302 4085 8292
4081 8292 4079 8299 4072 8307
$$
Sefcovic2 follow-up statements
332
WGUS41 KCLE 101619
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Cleveland OH
1219 PM EDT Mon May 10 2021
OHC033-102200-
/O.EXT.KCLE.FA.W.0007.000000T0000Z-210510T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford OH-
1219 PM EDT Mon May 10 2021
The National Weather Service in Cleveland has extended the
* Flood Warning for...
Southwestern Crawford County in north central Ohio...
* Until 600 PM EDT.
* At 1219 PM EDT, Flooding is already occurring in the warned area.
Roads remain closed in the flooded area.
Some locations that will experience flooding include...
Bucyrus.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4072 8311 4077 8311 4082 8302 4085 8292
4081 8292 4079 8299 4072 8307
$$
Lombardy873
WGUS81 KCLE 102151
FLSCLE
Flood Statement
National Weather Service Cleveland OH
551 PM EDT Mon May 10 2021
OHC033-102201-
/O.CAN.KCLE.FA.W.0007.000000T0000Z-210510T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Crawford OH-
551 PM EDT Mon May 10 2021
...FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN CRAWFORD COUNTY...
Flood waters will continue to recede and no additional significant
rainfall is expected. Please continue to heed remaining road
closures. Stay away from rivers and creeks that may be flowing
swiftly.
LAT...LON 4072 8311 4077 8311 4082 8302 4085 8292
4081 8292 4079 8299 4072 8307
$$
ClarkWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at May 10, 2:04 AM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, May 10, 2:04 AM EDT, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
204 AM EDT Mon May 10 2021
.SYNOPSIS...
A trough will linger across the central Great Lakes through
tonight. A cold front will then sweep across the region on
Tuesday. In the wake of the cold front high pressure will begin
to build overhead from the west, becoming centered over Ohio on
Thursday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Temperatures look to cool enough to bring the region the
potential of frost through sunrise. However some fog is expected
develop across inland locations which could end up limiting the
frost coverage even with the lower to mid 30's. The potential
bigger issue is how thick the fog becomes. Will monitor for the
potential of dense fog advisories across NW Ohio.
A surface trough will linger across the central Great Lakes into
tonight. There will be passing middle and high level cloud
cover. Highs today will range from the upper 40's across inland
NW PA to the upper 50's across NW OH. Cloud cover will not
linger over any one region overnight with most locations once
again dipping into the 30's away from the lake. So another frost
advisory is expected. However the very wet ground may end up
generating fog again tonight. So that will be a something to
help complicate the decision later.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
The area will continue to be under the influence of a closed upper
level low slowly pivoting east across southern Ontario and Quebec on
Tuesday. An associated surface trough will be dragged east across
the area Tuesday afternoon and evening, with the best chance for any
precipitation across extreme NE OH and NW PA. Precipitation will be
in the form of rain showers and diurnally-driven, though steep low-
level lapse rates and a coupled hundred J/kg of CAPE in the 0C to
-20C layer could contribute to a few lightning strikes across the
area. Kept any thunder chances at slight at this time. Highs on
Tuesday will remain below average, in 50s.
On Tuesday night, surface high pressure will be quickly ushered in
from the west and widespread inland frost could once again become an
issue. Winds will become calm under clear skies, causing
temperatures to fall into the low to mid 30s.
High pressure will continue its influence across the area on
Wednesday with clear skies anticipated. With plentiful sun and
relatively light winds, opted to go with the 75 percentile NBM which
yielded high temperatures a couple degrees higher into the mid 60s.
Inland frost could once again become an issue Wednesday night with
clear skies and nearly calm winds, allowing for efficient nocturnal
radiative cooling as temperatures reach the low to mid 30s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Weak troughing will persist across the Great Lakes Thursday into
Saturday, though surface high pressure should preclude any
precipitation chances through at least Saturday morning. By Saturday
into Sunday, upper ridging begins to amplify across the central
CONUS, allowing for more persistent northwesterly flow aloft across
the region. This should allow for some rain shower chances Saturday
and Sunday, though not looking like a washout by any means.
Temperatures will be on the increase through the long term period
with mid to upper 60s and perhaps lower 70s anticipated on Thursday
and Friday. By Saturday and Sunday, Temperatures could return to the
low to mid 70s.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
IFR cloud cover gradually shifting eastward across extreme
eastern Ohio into PA with only patchy MVFR ceilings flowing off
the lake across NE OH into NW PA. The greater concern looks to
be the potential for fog across the region as we approach
sunrise. Best chances of fog will be for inland locations,
especially from the KCAK area westward to NW OH. KYNG may also
get a chance at some fog around sunrise. Current thinking is
that MVFR visibilities will occur with patchy IFR or lower
possible. Will need to watch temperatures closely since the fog
could end up assisting in the development of some ice where
temperatures can dip to around freezing.
The fog dissipates shortly after 12Z this morning with VFR
conditions then expected through the day. WInds will be light
through mid morning then increase from the northwest. Speeds
will generally be 8 to 12 knots. Strongest near the lakeshore.
Outlook...Non-VFR possible in showers on Tuesday.
&&
.AVIATION /06Z Monday THROUGH Friday/...
Rain will be ending over the next few hours from west to east
across TAF sites this evenings. As this occurs, there should
also be improvement to ceilings and visibilities from IFR to
MVFR and perhaps even some VFR conditions tonight. Current winds
of around 10 to 15 knots with gusts to 25 knots will wind down
quickly to very light (less than 5 knots) tonight. Areas that
received the most rainfall should expect fog, especially if
winds decrease to near calm. TAF sites that are most likely to
experience fog tonight into early tomorrow morning are KFDY,
KMFD, KCAK, and KYNG. By daytime hours, all TAF sites should be
VFR with northwest winds of 10 knots or less.
Outlook...Non-VFR possible again with showers on Tuesday.
&&
.MARINE...
Small Craft Advisory remains in effect across the entire lake
this afternoon, though the area west of The Islands will drop of
sometime this evening as northeast winds decrease. Elsewhere,
north to northeast flow, 20 to 30 knots, will persist through
the first part of the overnight period, but then decrease closer
to 10 to 15 knots by later overnight. Rather weak northerly
flow across the lake will persist into Tuesday morning, before a
surface trough sweeps southeast by Tuesday afternoon. Behind
the trough, onshore north to northwesterly winds will increase
again, 15 to 25 knots, with a Small Craft Advisory possible
across the eastern basin through Tuesday evening. Surface high
pressure and light winds are anticipated across the lake
Wednesday into Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Frost Advisory until 8 AM EDT this morning for OHZ003-006>011-
013-014-017>023-027>033-036>038-047.
PA...Frost Advisory until 8 AM EDT this morning for PAZ002-003.
MARINE...Small Craft Advisory until 4 AM EDT early this morning for
LEZ144>149.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Kahn
LONG TERM...Kahn
AVIATION...MM
MARINE...KahnHazardous weather outlook, May 9, 6:25 AM EDT, 21 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 625 AM EDT Sun May 9 2021 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-101030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 625 AM EDT Sun May 9 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. Widespread rainfall is expected through tonight. Rainfall totals will range from three-quarters of an inch in Northwest Pennsylvania to almost two inches in portions of Central and Northwest Ohio, along and southwest of US Route 250. Minor, nuisance flooding and rises on area rivers and creeks are possible in periods of moderate to heavy rain. Frost may develop across the region on tonight with low temperatures in the 30s. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost may develop across the region on Monday night and Tuesday night with low temperatures in the 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-101030- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 625 AM EDT Sun May 9 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 9:42 PM EDT | River Flood Warning | CLE | Seneca | 24 hr |
| May 10, 12:45 AM EDT | Areal Flood Warning | CLE | Morrow | 6 hr |
| May 10, 6:53 AM EDT | Areal Flood Advisory | CLE | Stark | 6 hr |
| May 10, 7:15 AM EDT | River Flood Warning | CLE | Hancock | 20 hr |
| May 10, 11:02 AM EDT | River Flood Warning | CLE | Sandusky, Wood | 31 hr |
| May 10, 12:29 PM EDT | Frost Advisory | CLE | Ashtabula, Hancock, Lucas, Ottawa, Sandusky, Seneca and 1 more | 15 hr |
Nearby
Areal Flood Warnings in Ohio, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.